Hail, Beaver
- When
- September 16, 3:04 PM CST to 3:06 PM CST
- Where
- Beaver County, 3.04 mi NE of Slapout
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.650, -100.080
A severe thunderstorm with large hail moved across the eastern Oklahoma Panhandle during the late afternoon hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm with large hail moved across the eastern Oklahoma Panhandle during the late afternoon hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 16, 11:44 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1244 PM CDT THU SEP 16 2010 .AVIATION... LOW CLOUDS STILL IN PLACE ACROSS DHT...BUT IMPROVEMENT SHOULD OCCUR BY 20Z. CONVECTION HAS REMAIN EAST OF THE TERMINALS THIS MORNING BUT RETAINED CB REMARKS AT ALL SITES FOR THE AFTERNOON AND EARLY EVENING HOURS. LOWER CONFIDENCE OF THUNDERSTORMS OCCURRING DIRECTLY OVER THE TERMINALS PRECLUDES PREVAILING TS ATTM. LOW CLOUDS AGAIN TONIGHT INTO FRIDAY MORNING MAY DEVELOP BUT CHOSE TO LEAVE THE SCATTERED DECK IN THERE FOR NOW. TAB && .PREV DISCUSSION... /ISSUED 1024 AM CDT THU SEP 16 2010/ UPDATE... MOIST AND UNSTABLE AIR AND WEAK SHEAR WERE COMBINING TO PRODUCE STRONG STORMS...PARTICULARLY ALONG AND EAST OF THE CAPROCK. UPDATED FORECAST TO INCREASE COVERAGE. SEVERE POTENTIAL IS LOW AND IS BEING CLOSELY MONITORED. NUNEZ PREV DISCUSSION... /ISSUED 611 AM CDT THU SEP 16 2010/ AVIATION... SOME AREAS OF MVFR TO IFR CIGS EXPECTED FIRST COUPLE TO FEW HOURS...ESPECIALLY NRN TAF SITES. HAVE INCLUDED SUCH AT ALL SITES EARLY IN THIS CYCLE. A BAND OF SHOWERS AND TSTMS MOVG THRU KGUY SHOULD BE E OF THIS SITE BY 12Z. OTHERWISE...AFTER PERIOD OF LOW CLOUDS THIS MORNING...VFR CONDITIONS EXPECTED. THREAT OF TSTMS RETURNS LATER THIS AFTERNOON AND EVENING AND HAVE RETAINED MENTION OF CB AT ALL SITES DURG THIS TIME FRAME AS CONFIDENCE REMAINS LOW AS TO WHETHER OR NOT ANY PARTICULAR LOCATION WILL EXPERIENCE TSTMS. ANDRADE PREV DISCUSSION... /ISSUED 324 AM CDT THU SEP 16 2010/ DISCUSSION... THE STATIONARY FRONT IS JUST SOUTH OF THE INTERSTATE 40 CORRIDOR. THE FRONT HOWEVER...IS NOT EXPECTED TO REMAIN DISTINCT FOR LONG AS ALL MODELS INDICATE THAT FRONTOLYSIS IS ONGOING AND THE FRONT SHOULD VIRTUALLY WASH OUT BY THE END OF THE DAY TODAY. STILL COULD SEE THUNDERSTORMS DEVELOP ALONG THE FRONT AND ANY REMNANT OUTFLOW BOUNDARIES...ESPECIALLY AS THE LOW LEVEL EASTERLY FLOW HAS RESULTED IN DEW POINTS ACROSS THE AREA GENERALLY IN THE 60S. THEREFORE...KEPT SLIGHT CHANCE ACROSS THE AREA TODAY AND TONIGHT. AFTER TODAY...THE DOMINANT FEATURE WILL BE THE UPPER LEVEL RIDGE EXPECTED TO BUILD OVER THE SOUTH CENTRAL U.S. THROUGH EARLY NEXT WEEK. BY FRIDAY NIGHT...A SECOND WEAK COLD FRONT IS EXPECTED TO APPROACH THE REGION...BUT BOTH THE GFS AND NAM ARE IN AGREEMENT THAT THE FRONT WILL STALL JUST NORTH OF THE REGION. THEREFORE...EXPECT MOSTLY SOUTHERLY AND SOUTHWESTERLY LOW LEVEL FLOW THROUGH THE WEEKEND. THEREFORE...HAVE FORECASTED MAX TEMPERATURES ABOVE GUIDANCE FOR BOTH SATURDAY AND SUNDAY...WIDESPREAD 90S AND POSSIBLY NEAR RECORD HIGHS WILL BE POSSIBLE. THE ONE POSSIBLE COMPLICATION IS THE VERY COLD CONTINENTAL POLAR AIR MASS EXPECTED TO PUSH AS FAR SOUTH AS NEBRASKA OVER THE WEEKEND. IF THE AIR MASS PROPAGATES FURTHER SOUTH...WHICH IS POSSIBLE..BUT NOT PROBABLE GIVEN HOW SHALLOW IT IS AND THE TIME OF YEAR...IT COULD RESULT IN COOLER WEATHER ACROSS THE SOUTHERN HIGH PLAINS. THE NEXT PROMISING COLD FRONT TO AFFECT THE AMA CWA IS EXPECTED TUESDAY OR WEDNESDAY. KEPT THE PREVIOUS FORECAST SOLUTION OF INCLUDING SLIGHT CHANCE POPS TUESDAY NIGHT AND WEDNESDAY. HOWEVER...BOTH THE GFS AND ECMWF SHOWED A SLIGHTLY FASTER SOLUTION WITH THE LATEST RUN. ONE CONCERN WITH THIS FRONT IS THAT THERE IS LITTLE REFLECTION IN THE WIND FIELDS OF EITHER MODEL...AS THEY KEEP MOSTLY SOUTHERLY WINDS OVER THE REGION THROUGH THE PERIOD. IN THE EXTENDED KEPT TEMPERATURES CLOSE TO MEX GUIDANCE...GENERALLY IN THE LOWER TO MID 80S...THOUGH THIS MAY BE TOO LOW GIVEN THE LACK OF NORTHERLY FLOW AND HOW WEAK THE FRONT IS EXPECTED TO BE. JOHNSON FIRE WEATHER... FIRE WEATHER CONCERNS SHOULD BE MINIMAL TODAY AS COOLER WEATHER WILL MEAN RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 30 PERCENT. IN ADDITION...WINDS SHOULD REMAIN RELATIVELY LIGHT...GENERALLY LESS THAN 15 MPH. BY SATURDAY...FIRE WEATHER CONCERNS MAY INCREASE AS INCREASING TEMPERATURES WILL LEAD TO MINIMUM RELATIVE HUMIDITY VALUES NEAR 20 PERCENT...AND SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT THU SEP 16 2010 OKZ001>003-TXZ001>020-171100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 400 PM CDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY AND TONIGHT. A FEW STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE... ESPECIALLY OVER THE SOUTHWEST TEXAS PANHANDLE. THE PRIMARY CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY NIGHT AND WEDNESDAY. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION LATER THIS AFTERNOON AND EVENING. NUNEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD 5 SW AMARILLO 35.15N 101.88W
09/16/2010 RANDALL TX TRAINED SPOTTER
FLOWING WATER WAS 6 INCHES DEEP AT THE INTERSECTION OF
INTERSTATE 40 AND COULTER STREET.
&&
EVENT NUMBER AMA1000820
JACKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 8 ESE AMARILLO 35.16N 101.69W
09/16/2010 M1.00 INCH RANDALL TX TRAINED SPOTTER
WATER IS ROUGHLY ONE FOOT DEEP AT 34TH AND SONCY WITH
QUARTER SIZE HAIL ONGOING.
&&
EVENT NUMBER AMA1000821
BROSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL LAKE TANGLEWOOD 35.06N 101.78W
09/16/2010 E1.25 INCH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000822
JACKSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 328 PM CDT THU SEP 16 2010 OKZ003-162100- BEAVER OK- 328 PM CDT THU SEP 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR BEAVER COUNTY. AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES WEST OF SLAPOUT...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STRONG THUNDERSTORM. TAB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL LAKE TANGLEWOOD 35.06N 101.78W
09/16/2010 E1.00 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1000823
KJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 10 S VEGA 35.10N 102.44W
09/16/2010 E1.00 INCH DEAF SMITH TX PUBLIC
&&
EVENT NUMBER AMA1000824
KJSThe Dodge City radar (KDDC), 124 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261841.